I have had this awful increasing depression the past few days. Today everything is making me cry. I went to bed last night in tears and woke up this morning still teary. Tonight I cried through dinner.
I am not sure if its related to the meds I'm on or not. I am currently on mepron, zith and bicillin. I know i've heard about the "mepron blues"....
Posted by Rivendell (Member # 19922) on :
Dear Ellen, it could be the meds.
I was feeling the same way and remembered that I wasn't taking a high enough dosage of Fish Oil. I need about 6 capsules per day to overcome depression.
In the book, "Instinct to Heal", fish oil has been proven to greatly help depression, anxiety, bi-polar disorder.
It helps the nerve membranes to heal and the nerves to better communicate with each other. And it reduces inflammation in the brain and nervous system.
I haven't taken meprom, but that might be what is causing the problem.
Japanese Knotweed can help to reduce toxins in and brain and nervous system.
If you don't feel better soon, you might call your LLMD. Perhaps your dosage is too strong.
These are just suggestions.
May you smile again.
Posted by Carol in PA (Member # 5338) on :
Listen to Rivendell...I wish I had known about this thirty years ago.
I hope you feel better soon.
Posted by Kudzuslipper (Member # 31915) on :
Ellen, I am so sorry to read this. I have never taken mepron, but know I get depressed on flagyl. Just like you can't stop crying. I also think, feeling lousy all the time, and trying to just keep going for your job, your family, your self can just take a lot out of you. sometimes I just need to give in and take a day to stay in bed (or at least in pj's) and read. Is that a possibility?
I think we discussed... but Cymbalta helped me get through my "I can't stop crying" period in may. It also continues to help me with pain.
Even if you don't try Cymbalta, if ever a person needed a little help is now while fighting Lyme and co. An anti depressant could help.
Feel better Ellen.
Posted by jlf2012 (Member # 36002) on :
So sorry you're depressed...I have many days when I don't want to get up in the morning just to try to get through yet another day. This disease is so hard, especially since my son has it too:( I might try six fish oils per day too! I hope it passes soon...it will!
Posted by chastain (Member # 34236) on :
Hi Ellen. I am sorry that you are feeling so depressed. I honestly think that it could be a combo of the meds/ the lyme itself and also just situational. I was a pretty happy person before I got really sick in the past few years and this year I have really felt major sadness at times.
I cry very easily now, and I have become very afraid of things that never worried me before. I can cry over anything and everything, and until this past year I had cried maybe 5 times in a decade. Have you thought about seeing a counselor, even temporarily? I don't see one, but I know some people that it has helped.
Also, do you have any interests or hobbies that you enjoy? It sounds really silly, but little things like that can help a lot when you are just trying to white knuckle it through each day. I wish you the best. Jess.
Posted by annxyzz (Member # 20404) on :
It is rough !!! We all know ! Not an easy life .
Things that help me cope : low dose prozac or zoloft generic thank god SAM E 400 mg B vitamins and extra folic acid fish oil 3-6 capsules
A good book , a good movie - love BBC productions , beautiful music , the beauty of everything that God has made and the changing seasons
I really believe supplements for depression help a lot . Magnesium , extra b , fish oil ( a lot ) folic acid . We must have these for our brains to produce even a minimum of the chemicals for daily function. These are supplements that are worth the money . If I did not take them I would have to take heavy dose antidepresssants and have far more body stiffness .
Posted by TF (Member # 14183) on :
Yes, read the thread entitled "Mepron Blues."
When this happens (and it is very common with Mepron), you need to stop the Mepron for a day or two, then restart it.
My friend began making plans for suicide while on Mepron. We don't want you to get to that point.
So, please please take a short break from Mepron and see if it lets up. If it does, you have your answer. You may only have to do it once. Or, you may have to do it a second time also.
You will want to let your doctor know that you are going to try this to get back on an even keel.
Posted by bigb76 (Member # 37546) on :
Try neurontin, it eases the pain from the lyme and helps, but I found you can only take it at night.
Posted by 2young2dieMom (Member # 25434) on :
Mepron, mepron, mepron. I envisioned killing myself while on it. I was so glad someone on Lymenet told me the depression could be a side effect!
I literally felt like a dark evil cloud came over me. The first week was the worst and then it got better after that.
Go off the drug if its too much for you. I did.
Posted by lpkayak (Member # 5230) on :
rifampin did that to me. i had to start with really low dose and work up. it only took a few weeks to get to real dose and then it really helped me.
when i am so depressed i dont want to move...i force my self to walk. at first just a few steps then more...that is the only way i can get out of depression. i have not been able to take any of the antidepressents.
hope you are better soon.
ps-i couldnt take the mepron cuz the sugar in it made my sugar go down to 40. that was scarey...but clearly hypoglycemia
Posted by CherylSue (Member # 13077) on :
Could be the zith. Everything was so black while I took it for a month and a half. After stopping it, the depressive effects went away in a week or so.
Posted by Ellen101 (Member # 35432) on :
Thanks for all the reponses. I backed off my meds for a few days and felt a little better. What I find strange though is my pain/muscle twitches have not improved off the meds as I thought they may. I suppose the bicillin would still be in my system.